Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 217, NWS Jackson, MS

September 2, 2008Covington County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 2, 2008, 2:25 PM CDT for Covington County, Mississippi. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 2:25 PM CDT (19:25 UTC)
Expired
Sep 2, 2008, 3:00 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:48 PM CDTTORNADO 19 Nne Collins, MS75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED.
Sep 2, 2:50 PM CDTTORNADO10 Ne Collins, MSHOUSES DAMAGED, TREES AND POWER LINES DOWN NEAR HOT COFFEE...PROBABLE TORNADO BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 6:34 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 021925
TORJAN
MSC031-022000-
/O.NEW.KJAN.TO.W.0217.080902T1925Z-080902T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 300 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANFORD...
  OR 9 MILES SOUTHEAST OF COLLINS...MOVING NORTH AT 27 MPH.

* THE TORNADO WILL BE NEAR...
  COLLINS BY 240 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3178 8963 3179 8960 3180 8941 3180 8940
      3158 8939 3158 8940 3145 8939 3144 8940
      3144 8955
TIME...MOT...LOC 1925Z 173DEG 24KT 3155 8946

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 021933
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT TUE SEP 2 2008

MSC031-022000-
/O.CON.KJAN.TO.W.0217.000000T0000Z-080902T2000Z/
COVINGTON MS-
233 PM CDT TUE SEP 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN
COVINGTON COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SEMINARY...OR NEAR COLLINS...MOVING NORTH AT
30 MPH.

THE TORNADO WILL BE NEAR...
  COLLINS BY 240 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3178 8963 3179 8960 3180 8941 3180 8940
      3158 8939 3158 8940 3145 8939 3144 8940
      3144 8955
TIME...MOT...LOC 1933Z 170DEG 24KT 3161 8948

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 2, 10:35 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 2, 10:35 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT TUE SEP 2 2008

.UPDATE...HAVE UPDATED TORNADO WATCH TO INCLUDE KEMPER...LAUDERDALE
AND CLARK COUNTIES...

LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV SPINNING OVER
NORTHWEST LOUISIANA. SPIRAL BANDS WILL CONTINUE TO MOVE ACROSS THE REGION
FOR THIS AFTERNOON WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND
SOME ISOLATED TORNADOES. FOR THIS MORNING THE TORNADO RISK HAS BEEN
AN ISSUE FOR OUR EASTERN COUNTIES. SO WILL CONTINUE CURRENT LAKE
WIND AND WIND ADVISORIES ACROSS THE REGION...BUT HAVE EXTENDED TIMING
OF WIND ADVISORY IN THE WEST TO MATCH LAKE WIND ADVISORY...WHICH
EXPIRES AT 4 PM. WILL KEEP CURRENT FLASH FLOOD WATCH AREA. OTHERWISE
HAVE PUT 100 POPS ACROSS THE ENTIRE REGION. KEPT CURRENT HIGHS.
OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK./17/

&&

.AVIATION...RAIN WILL CONTINUE ACROSS THE AREA THROUGH THE DAY. THE
HEAVIEST RAIN WILL CONTINUE TO IMPACT HBG THROUGH  THE SHORT TERM.
BEYOND 18Z...RAIN HEAVY RAIN WILL SPREAD INTO MEI/GTR AND GWO.
VISIBILITIES MAY BE BRIEFLY BE REDUCED TO A MILE IN THESE AREAS.
WILL MAINTAIN MVFR CONDITION IN THE PREVAILING GROUP AND WORSENING
CONDITIONS IN THE TEMPO GROUPS. LOOKING FOR PERIODS OF HEAVY RAIN TO
CONTINUE FROM 18 THROUGH ABOUT 3Z. GUSTAV WAS NOT MOVING VERY FAST
TO THE NORTHWEST. LIGHT RAIN WILL CONTINUE AT ALL SITES...WITH THE
HEAVY RAIN SHIFTING INTO GLH/JAN AROUND 00Z...MAYBE A LITTLE EARLIER
AND CONTINUING THROUGH 6Z. AFTER 6Z...WILL MAINTAIN LIGHT RAIN AT
ALL SITES THROUGH 12Z. MAY GO WITH VCSH FOR MEI/GTR/HBG AFTER 12Z.
HOWEVER...LIGHT RAIN WILL LIKELY CONTINUE AT THE REST OF THE SITES
THROUGH THE PERIOD. WINDS WILL CONTINUE TO BLOW FROM 10 TO 20 KTS AT
MOST LOCATIONS...WITH GUSTS NEAR 30 THROUGH THIS AFTERNOON. TVR/HEZ
WILL EXPERIENCE THE STRONGEST WINDS WITH SPEEDS AROUND 25KT AND
GUSTS NEAR 35KTS. TVR/HEZ WILL CONTINUE TO EXPERIENCE GUSTY WINDS
NEAR 20KTS FROM 00-6Z. SPEEDS AROUND THE REST OF THE AREA WILL
REMAIN FROM 10 TO 20 KTS THROUGH THE PERIOD WITH OCCASIONAL GUSTS.
WILL MAINTAIN AT LEAST 10-15KTS AFTER 00Z AT ALL FORECAST SITES
THROUGH THE END OF THE PERIOD.

7

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

SHORT TERM...THE FOCUS FOR THE SHORT TERM CONTINUES TO BE ON
TROPICAL STORM GUSTAV. CURRENTLY THE CENTER OF GUSTAV IS LOCATED
BETWEEN KPOE AND KIER AND GRADUALLY MOVING TO THE NNW.  THE CURRENT
FORECAST FROM THE NATIONAL HURRICANE CENTER BRINGS GUSTAV SLOWLY
NORTHWEST TO REACH JUST SOUTHWEST OF THE ARKLATEX FOR THIS EVENING.
GUSTAV IS GRADUALLY WEAKENING AS IT MOVES THROUGH WEST LOUISIANA AND
IS NOW ABOUT 991MB.

GUSTAV IS EXPECTED TO MOVE VERY SLOWLY AND REMAIN TO OUR WEST
THROUGH THE SHORT TERM. THIS IS EXPECTED TO BRING RAIN TO THE
ARKLAMISS REGION OVER THE NEXT COUPLE OF DAYS. PWATS WELL OVER 2.0
INCHES WILL PROVIDE PLENTY OF MOISTURE. WITH RAIN THAT HAS FALLEN
ALREADY GIVING SOAKED GROUNDS...THERE WILL CONTINUE TO EXIST THE
POTENTIAL FOR FLASH FLOODING OVER AT LEAST THE SOUTHWESTERN 2/3 OF
THE CWFA.  THE FLASH FLOOD WATCH WILL BE CONTINUED THROUGH THIS
EVENING AS A RESULT. THIS WATCH WILL LIKELY NEED TO BE EXTENDED FOR
PORTIONS OF THE CWFA. WILL LET LATER SHIFTS MONITOR THIS POTENTIAL
TO PINPOINT THE AREA THAT WILL MOST LIKELY NEED THE WATCH.

WINDS WILL CONTINUE TO BE GUSTY ACROSS THE ARKLAMISS REGION THROUGH
THE DAY. SUSTAINED WINDS HAVE PRETTY MUCH REMAINED BELOW 20KTS THE
PAST FEW HOURS ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF MAYBE
THE EXTREME SOUTHWEST WHERE SUSTAINED WINDS HAVE BEEN ABLE TO REACH
UP TO AROUND 25-30KTS.  WINDS HAVE PRIMARILY BEEN GUSTING TO ABOUT
20-30KTS...WITH THE OCCASIONAL 35-40KTS.  BELIEVE THE SUSTAINED
WINDS WILL CONTINUE TO REMAIN BETWEEN 10-15 KTS WITH LOCATIONS
ACROSS THE SOUTHWEST POSSIBLY SEEING AROUND 20-25KTS SUSTAINED
DURING THE DAY...WITH CONTINUED GUSTS OF AROUND 20-30 KTS...THE
SOUTHWEST SEEING HIGHER GUSTS. WITH WEAKER SUSTAINED WINDS
EXPECTED THE INLAND TROPICAL STORM WIND WARNING WILL BE ALLOWED TO
EXPIRE. WINDS WILL BE FALLING SHORT OF CRITERIA FOR WIND ADVISORIES
EVERYWHERE EXCEPT THE SOUTHWESTERN PORTIONS OF THE CWFA. SO WILL BE
PUTTING THE SOUTHWESTERN CORNER OF THE CWFA UNDER A WIND ADVISORY
AND WILL PUT THE REST OF THE CWFA UNDER A LAKE WIND ADVISORY FOR
TODAY.

THE POSSIBILITY OF TORNADOES ALSO CONTINUES FOR PORTIONS OF THE CWFA
TODAY.  THIS WILL ESPECIALLY BE OVER LOCATIONS MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR WITH BETTER MOISTURE LOCATED OVER THIS
AREA. THE TORNADO WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR
SOUTH CENTRAL PORTIONS OF THE CWFA. BELIEVE THE TORNADO RISK WILL
CONTINUE THROUGH THE DAY FOR THE SOUTHERN HALF OF THE CWFA AS THE
AREA WARMS.

TEMPERATURES WILL AGAIN BE A LITTLE COOLER TODAY.  LOWER 80S CAN BE
EXPECTED ACROSS THE WESTERN HALF OF THE CWFA WITH SLIGHTLY HIGHER IN
THE MIDDLE 80S EXPECTED OVER THE EXTREME NORTHEAST.  CONTINUED CLOUD
COVER AND RAIN WILL KEEP TEMPERATURES DOWN AS WE EXPERIENCED OVER
THE SOUTHERN HALF OF THE CWFA YESTERDAY.  TEMPERATURES WILL BE
SLIGHTLY WARMER ON WEDNESDAY...BUT NOT MUCH WARMER WITH THE EFFECTS
OF THE REMNANTS OF GUSTAV HANGING OVER AT LEAST THE WESTERN PORTIONS
OF THE CWFA.  HAVE REMAINED WITH MAV GUI OVER THE EASTERN PORTIONS
OF THE AREA FOR BOTH DAYS...BUT HAVE LOWERED BY A DEGREE OR TWO OVER
THE WESTERN PORTIONS OF THE AREA.  LOW TEMPERATURES FOR TONIGHT
LOOKED REASONABLE WITH LOWER TO MIDDLE 70S EXPECTED. /14/

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  72  85  72 / 100  87  87  59
MERIDIAN      84  72  86  71 /  99  59  60  33
VICKSBURG     81  74  82  71 / 100 100  96  77
HATTIESBURG   84  73  86  73 / 100  72  70  36
NATCHEZ       82  73  82  73 / 100  92  80  47
GREENVILLE    82  71  82  71 / 100  99 100  83
GREENWOOD     81  72  83  71 / 100  84  87  72

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>046-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ034>037-
     040>045-047>066-072>074.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ047-053-
     059>061.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 12:52 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      NEWTON                  32.32N 89.16W
09/02/2008                   NEWTON             MS   EMERGENCY MNGR

            A FEW ROADS...ACROSS THE COUNTY...ARE UNDERWATER AND HAVE
            BEEN CLOSED.

&&

WILSON
Local storm report, Sep 2, 1:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      BUDE                    31.46N 90.85W
09/02/2008                   FRANKLIN           MS   PUBLIC

            SEVERAL ROADS ARE UNDER WATER IN THE BUDE AND MEADVILLE
            AREA.

&&

WILSON
Local storm report, Sep 2, 1:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TROPICAL STORM   BUDE                    31.46N 90.85W
09/02/2008                   FRANKLIN           MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Sep 2, 1:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          2 NW OAK VALE           31.46N 89.99W
09/01/2008                   LAWRENCE           MS   PUBLIC

            TREES DOWN ALONG RIVER ROAD. LIKELY CAUSED BY A WEAK
            TORNADO.

&&

GERARD
Local storm report, Sep 2, 1:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     PURVIS                  31.14N 89.41W
09/02/2008                   LAMAR              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Sep 2, 1:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
09/02/2008                   LAMAR              MS   EMERGENCY MNGR

            MOBILE HOME HAS SUSTAINED WATER DAMAGE.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:12 PM CDTFlash Flood WarningJANAdams3 hr
Sep 1, 8:44 PM CDTTornado WarningJANJasper, Newton, Scott, Smith31 min
Sep 1, 10:12 PM CDTTornado WarningJANJasper, Smith33 min
Sep 1, 10:17 PM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more42 hr
Sep 1, 10:18 PM CDTTornado WarningJANJasper12 min
Sep 2, 12:46 AM CDTTornado WarningJANJones44 min
Sep 2, 1:11 AM CDTTornado WarningJANLincoln35 min
Sep 2, 1:58 AM CDTTornado WarningJANJasper, Smith47 min
Sep 2, 2:06 AM CDTTornado WarningJANJones39 min
Sep 2, 2:45 AM CDTTornado WarningJANJasper, Jones, Smith45 min
Sep 2, 3:02 AM CDTTornado WarningJANScott28 min
Sep 2, 3:29 AM CDTTornado WarningJANSmith46 min
Sep 2, 4:13 AM CDTTornado WarningJANScott, Smith47 min
Sep 2, 4:30 AM CDTTornado WarningJANJones, Smith30 min
Sep 2, 4:55 AM CDTTornado WarningJANSimpson27 min
Sep 2, 4:58 AM CDTTornado WarningJANScott, Smith62 min
Sep 2, 5:30 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln, Warren4 hr
Sep 2, 6:21 AM CDTTornado WarningJANScott39 min
Sep 2, 6:47 AM CDTTornado WarningJANJefferson Davis, Lawrence, Marion21 min
Sep 2, 7:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith50 min
Sep 2, 7:20 AM CDTTornado WarningJANJasper, Smith40 min
Sep 2, 7:24 AM CDTTornado WarningJANJones51 min
Sep 2, 7:35 AM CDTTornado WarningJANForrest, Lamar55 min
Sep 2, 7:55 AM CDTTornado WarningJANJasper50 min
Sep 2, 7:57 AM CDTTornado WarningJANScott, Smith48 min
Sep 2, 8:03 AM CDTTornado WarningJANRankin16 min
Sep 2, 8:06 AM CDTTornado WarningJANHinds, Warren, Yazoo39 min
Sep 2, 8:14 AM CDTFlash Flood WarningJANScott, Smith3 hr
Sep 2, 8:14 AM CDTTornado WarningJANCovington, Jones46 min
Sep 2, 8:28 AM CDTTornado WarningJANForrest47 min
Sep 2, 8:29 AM CDTFlash Flood WarningJANCovington, Jasper, Jones2 hr
Sep 2, 8:31 AM CDTFlash Flood WarningJANForrest, Lamar3 hr
Sep 2, 8:45 AM CDTTornado WarningJANJasper, Scott, Smith45 min
Sep 2, 8:57 AM CDTTornado WarningJANJones48 min
Sep 2, 9:14 AM CDTTornado WarningJANJasper61 min
Sep 2, 9:29 AM CDTTornado WarningJANNewton, Scott, Smith61 min
Sep 2, 10:08 AM CDTTornado WarningJANNewton67 min
Sep 2, 10:12 AM CDTTornado WarningJANJones35 min
Sep 2, 10:30 AM CDTFlash Flood WarningJANJasper, Jones, Newton4 hr
Sep 2, 10:33 AM CDTTornado WarningJANJasper25 min
Sep 2, 10:43 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison2 hr
Sep 2, 10:51 AM CDTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln5 hr
Sep 2, 10:53 AM CDTTornado WarningJANNeshoba41 min
Sep 2, 11:18 AM CDTFlash Flood WarningJANLeake, Neshoba3 hr
Sep 2, 11:27 AM CDTFlash Flood WarningJANScott, Smith6 hr
Sep 2, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar118 min
Sep 2, 11:46 AM CDTTornado WarningJANLawrence, Lincoln28 min
Sep 2, 12:07 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton41 min
Sep 2, 12:42 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more3 hr
Sep 2, 1:27 PM CDTRiver Flood WarningJANJones45 hr
Sep 2, 1:30 PM CDTFlash Flood WarningJANForrest, Lamar4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones4 hr
Sep 2, 1:41 PM CDTTornado WarningJANCopiah, Lincoln49 min
Sep 2, 1:48 PM CDTTornado WarningJANHinds10 min
Sep 2, 2:01 PM CDTTornado WarningJANFranklin, Lincoln44 min
Sep 2, 2:46 PM CDTTornado WarningJANLincoln29 min
Sep 2, 2:51 PM CDTRiver Flood WarningJANForrest20 hr
Sep 2, 3:07 PM CDTTornado WarningJANCovington, Jefferson Davis38 min
Sep 2, 3:09 PM CDTTornado WarningJANCopiah51 min
Sep 2, 3:20 PM CDTTornado WarningJANRankin, Scott, Smith25 min
Sep 2, 3:48 PM CDTFlash Flood WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more3 hr
Sep 2, 4:00 PM CDTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Rankin, Simpson4 hr
Sep 2, 4:23 PM CDTRiver Flood WarningJANFranklin19 hr
Sep 2, 4:36 PM CDTFlash Flood WarningJANMarion114 min
Sep 2, 4:37 PM CDTTornado WarningJANLincoln53 min
Sep 2, 5:23 PM CDTTornado WarningJANCopiah52 min
Sep 2, 5:40 PM CDTFlash Flood WarningJANLamar110 min
Sep 2, 5:40 PM CDTTornado WarningJANLincoln35 min
Sep 2, 5:53 PM CDTTornado WarningJANCopiah22 min
Sep 2, 5:54 PM CDTAreal Flood WarningJANIssaquena6 hr
Sep 2, 6:11 PM CDTTornado WarningJANCopiah18 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.